Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking selomax for BP. Suffering from tremors. Will it be safe to take ciplar?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5687 Questions

default
Posted on Wed, 9 Jan 2013 in Brain and Spine
Question: i am taking selomax 25/2.5 for blood pressure which is under control. i am also suffering from tremors, which i think is essential tremor, in both the hands predominantly in the left hand for the last 10 years or so. i also mumble sometimes and my voice also cracks. i find difficulty in writing and signing. i have not taken any medicine for this illness. i have read that Ciplar is useful in controlling the tremors. i also have stage fright and cannot speak publically on stage. Can i take Ciplar alongwith Selomax 25/2.5. Kindly advise on the dosage and duration.
doctor
Answered by Dr. Sudhir Kumar 2 hours later
Hi,

Thank you for postig your query.

Ciplar (propranolol) is a beta blocker, which is very effective in controlling essential tremors (including hand and voice tremors). The usual starting dose is 40 mg taken once daily, and it can be increased to 160 mg daily, depending on the response. It is available in a long-acting preparation, Ciplar LA, which can be taken once daily in morning, after breakfast.

Selomax is a combination of metoprolol and amlodipine. Metoprolol is also a beta bcloker, and it is not a good practice to take two beta blockers.

So, I would suggest you to XXXXXXX your doctor regarding the change of BP medications, if you want to start Ciplar.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD (Medicine) DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Beta blocker

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

A 5 6 , 210 lb., 64-year-old male business executive had a physical exam prior to his retirement from corporate work. His blood pressure was 180/115 on three separate days. Further examination showed normal to low plasma renin activity, elevated total peripheral resistance (TPR), cardiac output (CO) of 7.2 L/min, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages, and mild polyuria. Recommended therapy was weight reduction to his ideal level, a low-salt diet (

doctor1 MD

hi i am a 42 year old female and have just been diagnosed with a svt with aberrent (rbbb)pattern my pulse is between 35-43 and my blood pressure is usually 90/60 and am currently on carvedilol 3.125mgs twice a day and am waiting for an angiagram do you have any ideas what is wrong

doctor1 MD

I am 23 and I have Inappropriate Sinus Tachycardia. I have been on beta blockers for 4 years and have gotten quite use to my fast heart. However, over the past month when I move from a resting position, or walk my body gets very tingly and I get weak/lightheaded. I am waiting to get an apt with my cardiologist but it seems he is completely booked. Please let me know any ideas you might have about this.

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...